Alert archive / Georgia / River Flood Warnings in 2011
River Flood Warning 4, NWS Jacksonville, FL
NWS Jacksonville, FL issued this river flood warning at Apr 10, 2011, 10:11 AM EDT for Appling County, Toombs County, Georgia. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2011, 10:11 AM EDT (14:11 UTC)
- Expired
- Apr 10, 2011, 8:40 PM EDT
- In force
- 10 hr
- Issued by
- NWS Jacksonville, FL
- Flood severity
- Minor
Counties Appling County, GA, Toombs County, GA
The radar
The Robins AFB radar (KJGX), 128 km from the middle of the area, began a volume at 14:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Altamaha River near Baxley (BAXG1). The gauge peaked at 13.01 ft at Apr 10, 2011, 4:00 AM EDT.
- Action stage
- 72.5 ft
- Minor stage
- 74.5 ft
- Moderate stage
- 80 ft
- Major stage
- 84 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02225000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
037
WGUS42 KJAX 101411
FLWJAX
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1011 AM EDT SUN APR 10 2011
...THE NATIONAL WEATHER SERVICE IN JACKSONVILLE FL HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...
ALTAMAHA RIVER AT BAXLEY AFFECTING APPLING AND TOOMBS COUNTIES
...MINOR FLOODING IS OCCURRING AND EXPECTED TO CONTINUE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...RESIDENTS AND THOSE WITH INTERESTS ALONG THE RIVER
SHOULD TAKE ACTION TO PROTECT THREATENED PROPERTY. HIGH AND FAST
FLOWING RIVERS ARE NOT SUITABLE FOR RECREATION OF ANY KIND. KEEP
CHILDREN AWAY FROM FLOODED AREAS. DO NOT DRIVE VEHICLES THROUGH
FLOODED AREAS. TURN AROUND...DON'T DROWN.
&&
GAC001-279-110600-
/O.NEW.KJAX.FL.W.0004.110410T1411Z-110411T0600Z/
/BAXG1.1.ER.000000T0000Z.110410T1315Z.110411T0000Z.NO/
1011 AM EDT SUN APR 10 2011
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE FL HAS ISSUED A
* FLOOD WARNING FOR
THE ALTAMAHA RIVER AT BAXLEY.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 9:45 AM SUNDAY THE STAGE WAS 74.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 74.5 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
THIS EVENING.
* IMPACT...AT 74.5 FEET...MINOR FLOODING OF TIMBER AND AGRICULTURAL
LAND CAN BE EXPECTED.
&&
FLD OBSERVED 7AM FORECAST
LOCATION STG STG DAY TIME MON TUE WED THU FRI
ALTAMAHA
BAXLEY 74.5 74.5 SUN 10 AM 74.3 73.7 73.2 72.9 72.6
$$1 follow-up statement
827
WGUS82 KJAX 110040
FLSJAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
840 PM EDT SUN APR 10 2011
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN
GEORGIA...
ALTAMAHA RIVER AT BAXLEY AFFECTING APPLING AND TOOMBS COUNTIES
.THE RIVER WILL CONTINUE TO SLOWLY FALL FOR THE NEXT FEW DAYS..
MORE RAIN POSSIBLE ON TUESDAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...RESIDENTS AND THOSE WITH INTERESTS ALONG THE RIVER
SHOULD TAKE ACTION TO PROTECT THREATENED PROPERTY. HIGH AND FAST
FLOWING RIVERS ARE NOT SUITABLE FOR RECREATION OF ANY KIND. KEEP
CHILDREN AWAY FROM FLOODED AREAS. DO NOT DRIVE VEHICLES THROUGH
FLOODED AREAS. TURN AROUND...DON'T DROWN.
&&
GAC001-279-110110-
/O.CAN.KJAX.FL.W.0004.000000T0000Z-110411T0600Z/
/BAXG1.1.ER.110410T1745Z.000000T0000Z.110410T1800Z.NO/
840 PM EDT SUN APR 10 2011
THE FLOOD WARNING IS CANCELLED FOR
THE ALTAMAHA RIVER AT BAXLEY.
* AT 7:45 PM SUNDAY THE STAGE WAS 74.4 FEET.
* FELL BELOW FLOOD STAGE AT 2:00 PM SUNDAY.
* FLOOD STAGE IS 74.5 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 73.7 FEET BY TUESDAY
MORNING.
&&
FLD OBSERVED 7AM FORECAST
LOCATION STG STG DAY TIME MON TUE WED THU
ALTAMAHA
BAXLEY 74.5 74.4 SUN 08 PM 73.7 73.2 72.8 72.5
$$
KEEGANWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this river flood warning went out at Apr 10, 9:31 AM EDT, 40 minutes earlier.
Area forecast discussion, Apr 10, 9:31 AM EDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 931 AM EDT SUN APR 10 2011 ...RECORD HIGH TEMPERATURES EXPECTED AGAIN TODAY AND MONDAY... .UPDATE...ANOTHER HOT DAY ON TAP WITH SFC RIDGE TO THE SOUTH PRODUCING A WESTERLY SYNOPTIC FLOW. TEMPS SHOULD NEAR OR ABOVE YESTERDAYS READINGS PRODUCING RECORD HIGHS MAINLY AWAY FROM THE COAST. SATELLITE SHOWS ONLY A FEW CLOUDS OVER THE FCST AREA. A LOW CLOUD/FOG BANK WEST OF THE AREA SHOULD ERODE AND HAVE NO IMPACT TODAY. FORECAST IS ON TRACK AND ONLY MINOR TWEAKS REQUIRED. WILL UPDATE TO REMOVE MENTION OF FOG. RECORD HIGHS FOR APRIL 10TH... JAX 90/1999 GNV 92/1908 AMG 91/1978 SSI 85/1963 && .AVIATION...VFR IS FORECAST FOR TODAY. && .MARINE...WEST WINDS ARE GENERALLY LESS THAN 10 KT. DIRECTION WILL SHIFT TO ONSHORE BY LATE AFTN. NO CHANGES THIS MORNING. && .PRELIMINARY POINT TEMPS/POPS... AMG 90 63 90 64 / 0 0 10 30 SSI 85 66 85 67 / 0 0 10 10 JAX 90 63 91 67 / 0 0 10 10 SGJ 86 65 88 67 / 0 0 10 10 GNV 91 61 91 65 / 0 0 0 10 OCF 91 63 91 65 / 0 0 10 10 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && MKT/AW
Hazardous weather outlook, Apr 10, 4:10 AM EDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 410 AM EDT SUN APR 10 2011 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-111000- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 410 AM EDT SUN APR 10 2011 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... PATCHY DENSE FOG WILL BE POSSIBLE ACROSS INLAND AREAS EARLY THIS MORNING. BEST CHANCES WILL BE ALONG THE I-75 CORRIDOR OF NORTHEAST FLORIDA WHERE LOCAL VISIBILITIES LESS THAN ONE MILE ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SCATTERED THUNDERSTORMS ARE POSSIBLE OVER THE AREA ON TUESDAY AS A COLD FRONT MOVES INTO THE AREA. THERE WILL BE A CHANCE OF THUNDERSTORMS AGAIN ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. MZ
Nearby
River Flood Warnings in Georgia, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.